MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY KARLIN¿; KARLIN HOOK

SYMMETRY SURGICAL INC SYMMETRY KARLIN¿; KARLIN HOOK
Catalog Number 46-3171
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, the lot number is unknown.The device is being returned, but the evaluation has not been started.A follow-up report will be submitted once we receive more information.
 
Event or Problem Description
During the case, the cervical karlin currette micro hook broke and the piece fell into the patient.An intraoperative x-ray confirmed that all pieces were retrieved.There was no harm to the patient and no delay as a result.
 
Additional Manufacturer Narrative
Upon receiving the returned device, it was noted that the device had significant signs of wear and tear.The lot code on the device is "084" which indicates that it was manufactured in april 2008 and has had atleast 10 years of use.A hardness evaluation was completed and determined that the hardness of the device was 47.4 hrc which is within specification per the product drawings and intended use of the device.There have been two additional complaints recorded for a similar issue.In both cases the devices had been in use for over 5 years.Based on our investigation, it can be determined that the damage occurred due to wear and tear of the device over years of use.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions a follow up report will be submitted.

Brand Name
SYMMETRY KARLIN¿
Common Device Name
KARLIN HOOK
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8905988
Report Number3007208013-2019-00030
Device Sequence Number1828936
Product Code GDG
UDI-Device Identifier00887482014851
UDI-Public00887482014851
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46-3171
Device Lot Number084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1